Alert archive / Wyoming / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 62, NWS Cheyenne, WY

June 24, 2012Niobrara County, Wyoming

NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 24, 2012, 5:55 PM MDT for Niobrara County, Wyoming. It was in force for 50 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 24, 2012, 5:55 PM MDT (23:55 UTC)
Expired
Jun 24, 2012, 6:45 PM MDT
In force
50 min
Issued by
NWS Cheyenne, WY
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

County Niobrara County, WY

The radar

The Rapid City radar (KUDX), 181 km from the middle of the area, began a volume at 23:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 24, 5:56 PM MDTHAIL 1.75Lusk, WY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Rapid City, SD (KUNR), launched 12:00Z, 11.9 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 12:00Z on 2012-06-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2549 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 12:00Z on 2012-06-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2549 J/kg
Mixed-layer CIN
-333 J/kg
Mixed-layer LCL
709 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
229 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

971 
WUUS55 KCYS 242355
SVRCYS
WYC027-250045-
/O.NEW.KCYS.SV.W.0062.120624T2355Z-120625T0045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
555 PM MDT SUN JUN 24 2012

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN NIOBRARA COUNTY IN EAST CENTRAL WYOMING...

* UNTIL 645 PM MDT

* AT 551 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS     
  LOCATED 7 MILES NORTH OF LUSK...AND MOVING NORTHEAST AT 20 MPH. A  
  SECOND THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED HAIL WAS    
  LOCATED 7 MILES SOUTHWEST OF LUSK...ALSO MOVING NORTHEAST AT 20    
  MPH. 

* LOCATIONS IMPACTED INCLUDE...
  LUSK...OTHERWISE MAINLY RURAL AREAS OF CENTRAL NIOBRARA COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN CHEYENNE.

&&

LAT...LON 4308 10404 4261 10406 4261 10458 4292 10459
      4310 10449
TIME...MOT...LOC 2353Z 218DEG 15KT 4287 10442
WIND...HAIL 60MPH 1.50IN

$$

LIEBL
2 follow-up statements
092 
WWUS55 KCYS 250018
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
618 PM MDT SUN JUN 24 2012

WYC027-250045-
/O.CON.KCYS.SV.W.0062.000000T0000Z-120625T0045Z/
NIOBRARA WY-
618 PM MDT SUN JUN 24 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
NIOBRARA COUNTY UNTIL 645 PM MDT...

AT 614 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 8 MILES
EAST OF LUSK...MOVING EAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
  VAN TASSELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN
THE PATH OF THIS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN CHEYENNE.

&&

LAT...LON 4308 10404 4261 10406 4261 10458 4292 10459
      4310 10449
TIME...MOT...LOC 0018Z 281DEG 15KT 4277 10427
WIND...HAIL 60MPH 1.00IN

$$

LIEBL
977 
WWUS55 KCYS 250044
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
644 PM MDT SUN JUN 24 2012

WYC027-250052-
/O.EXP.KCYS.SV.W.0062.000000T0000Z-120625T0045Z/
NIOBRARA WY-
644 PM MDT SUN JUN 24 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN NIOBRARA COUNTY
WILL EXPIRE AT 645 PM MDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER NICKEL SIZED HAIL AND WINDS TO 50 MPH AND A PERIOD OF HEAVY 
RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 4308 10404 4261 10406 4261 10458 4292 10459
      4310 10449
TIME...MOT...LOC 0042Z 281DEG 15KT 4275 10413

$$

LIEBL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 2:33 PM MDT, 3 hours 22 minutes earlier.

Area forecast discussion, Jun 24, 2:33 PM MDT, 3 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
233 PM MDT SUN JUN 24 2012

.SHORT TERM...TONIGHT THROUGH TUESDAY...

FIRE CONCERNS AND CHANCES OF THUNDERSTORMS ARE TODAY'S FORECAST
ISSUES.

AT 18Z SURFACE ANALYSIS SHOWED WEAK HIGH PRESSURE OVER WESTERN
WYOMING WITH A PERSISTENT BOUNDARY HANGING AROUND EASTERN WYOMING.
THE TEMPERATURES AT CHEYENNE WERE INCREASING RAPIDLY THIS MORNING
BUT THE BOUNDARY HAS SLIPPED BACK TO THE WEST AND THE WINDS HERE
HAVE GONE EASTERLY SO THAT WILL PROBABLY PUT THE HALT TO ANYMORE
SIGNIFICANT WARMING. EAST OF THE BOUNDARY SURFACE DEW POINTS WERE
IN THE 60S. UPPER AIR ANALYSIS THIS MORNING SHOWED THE UPPER RIDGE
STILL IN PLACE WITH A DEEPENING LOW OVER THE PACIFIC NORTHWEST.
IMPRESSIVE TEMPERATURE OF +20C AT 7H FROM THE DENVER SOUNDING.
WATCHING MONSOONAL MOISTURE ON THE WATER VAPOR COMING AROUND THE
BACK SIDE OF THE UPPER RIDGE. THIS SHOULD BE THE SOURCE OF
THUNDERSTORM ACTIVITY THIS EVENING JUST NOW SEEING THE FIRST
LIGHTNING ACTIVITY.

THE PATTERN FOR THE SHORT TERM WILL SEE THE UPPER RIDGE SHIFT
SLOWLY EAST AND THE PACIFIC NORTHWEST LOW MOVE ONSHORE AND THEN
LIFT INTO CANADA LEAVING THE CWA IN STRONG SOUTHWEST FLOW. AS
SUCH TEMPERATURES SHOULD REMAIN WARM AND WITH THE POTENTIAL OF
ADVECTING IN MOISTURE IT WOULD BE PRUDENT TO CONSIDER A CHANCE
OF CONVECTION EACH DAY.

HAD SOME STRATUS AND FOG AT PANHANDLE LOCATIONS THIS MORNING AND
WITH THE SAME BASIC PATTERN PERSISTING WOULD EXPECT SAME THING
MONDAY MORNING.

.LONG TERM...TUESDAY NIGHT THROUGH SUNDAY...
THE 12Z GFS/ECMWF/GEM MODELS MAINTAIN GOOD RUN-TO-RUN CONTINUITY
WITH MINOR DIFFERENCES. POTENT UPPER TROUGH LIFTS NORTHEAST
THROUGH SOUTHERN CANADA DURING THE MIDWEEK PERIOD...WITH THE
UPPER RIDGE OVER THE SOUTH CENTRAL PLAINS. THE RESULTANT FLOW
ALOFT BECOMES MORE WESTERLY BY THE END OF THE WEEK...FOLLOWED
BY MODEST RIDGING ALOFT OVER THE HIGH PLAINS NEXT WEEKEND. THERE
WILL BE SOME MONSOONAL MOISTURE IN THE MID/UPPER LEVELS DRAWN
NORTHEAST ACROSS THE FRONT RANGE AND ADJACENT PLAINS WEDNESDAY AND
THURSDAY. COMBINED WITH WEAK DISTURBANCES ALOFT AND INSTABILITY...
ISOLATED AFTERNOON/EVENING CONVECTION WILL BE POSSIBLE BOTH DAYS.
THE SUBTROPICAL MOISTURE SHIFTS TO THE SOUTH AND EAST FRIDAY AS
WESTERLY FLOW ADVECTS DRIER MORE STABLE AIR INTO MUCH OF THE CWFA.
THE MODELS DO HINT AT A WEAK SURFACE TROUGH IN THE VICINITY OF THE
NEB PANHANDLE NEXT WEEKEND...WHICH MAY FOCUS ISOLATED LATE DAY
CONVECTION THERE. WEDNESDAY WILL BE ABOUT 5 TO 10 DEGREES COOLER
IN THE WAKE OF A FRONTAL PASSAGE. TEMPERATURES FOR THE REMAINDER
OF THE WEEK WILL COOL A FEW DEGREES DAILY AS THE UPPER RIDGE
BREAKS DOWN AND 700MB TEMPERATURES LOWER. CRITICAL FIRE WEATHER
CONDITIONS WILL BE POSSIBLE WEST OF THE LARAMIE RANGE FROM
WEDNESDAY THROUGH FRIDAY DUE TO LOW HUMIDITY AND GUSTY WEST
WINDS.

&&

.AVIATION...18Z TAF ISSUANCE...
SCATTERED MID AND HIGH CLOUDS WILL PREVAIL THIS AFTERNOON. STILL
EXPECT A WEAK UPPER LEVEL DISTURBANCE TO MOVE NORTHEAST ACROSS
THE OUTLOOK AREA LATER THIS AFTERNOON AND EVENING. INCREASING
MOISTURE OVER THE HIGHER TERRAIN ALONG WITH INSTABILITY WILL
RESULT IN ISOLATED TO SCATTERED COVERAGE OF HIGH-BASED SHOWERS AND
TSTORMS AROUND MID AFTERNOON. SOME OF THE CONVECTION WILL DRIFT
NORTHEAST ONTO THE HIGH PLAINS LATER THIS AFTERNOON AND EVENING.
MAIN IMPACTS TO AVIATION WITH THE HIGH-BASED CONVECTION WILL BE
GUSTY AND ERRATIC OUTFLOW WINDS...OCCASIONAL LIGHTNING AND
MODERATE TURBULENCE. CEILINGS WILL BE VFR...GENERALLY BETWEEN 8000
AND 10000 FT. THE CONVECTION WILL DIMINISH LATER THIS EVENING.
ATTENTION THEN TURNS TO POTENTIAL LOW CEILINGS AND VISIBILITIES
FOR PORTIONS OF THE NEBRASKA PANHANDLE OVERNIGHT. THE NAM BOUNDARY
LAYER HUMIDITY PROGS DEPICT LOW LEVEL MOISTURE POOLING FROM THE
BLACK HILLS INTO WESTERN NEBRASKA BETWEEN 09Z AND 12Z. TRENDED
TOWARD IFR CONDITIONS AT CHADRON AND ALLIANCE BEGINNING AT
10Z...WITH MVFR VSBYS AT SCOTTSBLUFF AND SIDNEY. CONDITIONS
RAPIDLY IMPROVE TO VFR AROUND 15Z AS SOUTHERLY BOUNDARY LAYER
WINDS INCREASE.

&&

.FIRE WEATHER...NO RELIEF IN SIGHT AS THE RELATIVE HUMIDITY VALUES
IN SOUTHEAST WYOMING WILL MEET CRITICAL VALUES. WINDS ON MONDAY
MAY BE MARGINAL BUT WILL BE CLOSE ENOUGH TO WARRANT A FIRE WEATHER
WATCH ESPECIALLY WITH THE CHANCE OF STORMS AND DRY LIGHTNING
CONTINUING TO BE AN ISSUE. IN THE PANHANDLE...RELATIVE HUMIDITY
VALUES WILL REMAIN ABOVE CRITICAL THRESHOLDS. TUESDAY LOOKS TO BE
A SIGNIFICANT FIRE WEATHER DAY.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...RED FLAG WARNING UNTIL 8 PM SUNDAY FOR WYZ103-WYZ104-WYZ105-
     WYZ109-WYZ110-WYZ111-WYZ112-WYZ113-WYZ114-WYZ115.
     FIRE WEATHER WATCH FROM 10 AM MONDAY TO 8 PM MONDAY FOR WYZ101-
     WYZ102-WYZ103-WYZ104-WYZ105-WYZ106-WYZ107-WYZ108-WYZ109-
     WYZ110-WYZ111-WYZ112-WYZ113-WYZ114-WYZ115-WYZ116-WYZ117-
     WYZ118-WYZ119.
NE...NONE.

&&

SHORT TERM/FIRE WEATHER...GRIFFITH
LONG TERM/AVIATION...JAMSKI
Hazardous weather outlook, Jun 24, 10:42 AM MDT, 7 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1042 AM MDT SUN JUN 24 2012

WYZ101>119-251645-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
1042 AM MDT SUN JUN 24 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING...
SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL DEVELOP BY MID AFTERNOON AND THEN
CONTINUE THROUGH EARLY TONIGHT. THE STORMS ARE NOT EXPECTED TO
PRODUCE SEVERE WEATHER...BUT BRIEF WIND GUSTS TO 45 MPH ARE
LIKELY. FOR STORMS EAST OF THE LARAMIE RANGE...SMALL HAIL AND
MODERATE RAINFALL IS ALSO POSSIBLE. A FEW STORMS WILL LINGER UNTIL
MIDNIGHT.

IT WILL BE ANOTHER HOT AND BREEZY DAY FOR SOUTHEAST WYOMING.
VERY DRY CONDITIONS OVER AND WEST OF THE LARAMIE RANGE WILL
CREATE CRITICAL FIRE WEATHER OVER THAT AREA. A RED FLAG WARNING
IS IN EFFECT FROM 11 AM TO 8 PM FOR AREAS WEST OF THE LARAMIE
RANGE AND INCLUDING THE NORTHERN LARAMIE RANGE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE WILL BE A CHANCE OF THUNDERSTORMS EACH AFTERNOON AND EARLY
EVENING MONDAY THROUGH THURSDAY. THE STORMS ARE NOT EXPECTED TO
PRODUCE SEVERE WEATHER...BUT BRIEF STRONG WIND GUSTS WILL BE
POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ002-003-019>021-054-055-095-096-251645-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
1042 AM MDT SUN JUN 24 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL DEVELOP BY LATE AFTERNOON AND THEN
CONTINUE THROUGH EARLY TONIGHT. THE STORMS ARE NOT EXPECTED TO
PRODUCE SEVERE WEATHER...BUT BRIEF WIND GUSTS TO 45 MPH...SMALL
HAIL AND MODERATE RAINFALL WILL BE POSSIBLE. A FEW STORMS WILL
LINGER AFTER MIDNIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE WILL BE A CHANCE OF THUNDERSTORMS EACH AFTERNOON AND EARLY
EVENING MONDAY THROUGH THURSDAY. THE STORMS ARE NOT EXPECTED TO
PRODUCE SEVERE WEATHER...BUT BRIEF STRONG WIND GUSTS WILL BE
POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

GRIFFITH

In the hours before

Special weather statement, Jun 24, 4:21 PM MDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
421 PM MDT SUN JUN 24 2012

WYZ101-102-107-108-242300-
CONVERSE COUNTY LOWER ELEVATIONS WY-EAST PLATTE COUNTY WY-GOSHEN
COUNTY WY-NIOBRARA COUNTY WY-
421 PM MDT SUN JUN 24 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PLATTE...EXTREME
SOUTHEASTERN CONVERSE...SOUTHWESTERN NIOBRARA AND NORTHWESTERN GOSHEN
COUNTIES UNTIL 500 PM MDT...

AT 415 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
THUNDERSTORM 8 MILES SOUTH OF KEELINE...OR 18 MILES SOUTHWEST OF
LUSK...MOVING NORTHEAST AT 5 MPH.

PEA SIZE HAIL AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS
STORM...ALTHOUGH THERE MAY BE LITTLE OR NO RAINFALL.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  LUSK...
  KEELINE...
  MANVILLE...
  RAWHIDE BUTTES...
  JAY EM...

&&

LAT...LON 4313 10455 4245 10423 4245 10480 4266 10492
TIME...MOT...LOC 2219Z 240DEG 6KT 4263 10475

TJT
Special weather statement, Jun 24, 5:05 PM MDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
505 PM MDT SUN JUN 24 2012

WYZ102-107-108-242345-
EAST PLATTE COUNTY WY-GOSHEN COUNTY WY-NIOBRARA COUNTY WY-
505 PM MDT SUN JUN 24 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PLATTE...SOUTHERN
NIOBRARA AND NORTHERN GOSHEN COUNTIES UNTIL 545 PM MDT...

AT 501 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 11 MILES SOUTH OF KEELINE...OR 18 MILES SOUTHWEST
OF LUSK. THIS THUNDERSTORM IS STATIONARY OR DRIFTING EAST VERY SLOWLY.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  LUSK...
  JAY EM...
  MANVILLE...
  RAWHIDE BUTTES...

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 4302 10452 4255 10409 4238 10463 4249 10493
TIME...MOT...LOC 2303Z 218DEG 7KT 4260 10473

TJT
Special weather statement, Jun 24, 5:47 PM MDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
547 PM MDT SUN JUN 24 2012

NEZ054-WYZ118-119-250015-
CENTRAL LARAMIE COUNTY WY-EAST LARAMIE COUNTY WY-KIMBALL NE-
547 PM MDT SUN JUN 24 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LARAMIE AND EXTREME
SOUTHWESTERN KIMBALL COUNTIES UNTIL 615 PM MDT...

AT 542 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES EAST OF HEREFORD...OR 32 MILES EAST OF
CHEYENNE...MOVING NORTH AT 15 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  CARPENTER...
  PINE BLUFFS...

THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 384 AND
402.

&&

LAT...LON 4117 10442 4118 10404 4100 10404 4099 10412
      4100 10438
TIME...MOT...LOC 2347Z 161DEG 14KT 4101 10421

LIEBL

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 4:54 AM MDTRed Flag WarningCYS15 hr
Jun 24, 12:48 PM MDTFire Weather WatchCYS16 hr
Jun 24, 4:21 PM MDTSpecial Weather StatementCYSNiobrara39 min
Jun 24, 5:05 PM MDTSpecial Weather StatementCYSNiobrara40 min
Jun 24, 5:19 PM MDTSevere Thunderstorm WarningCYSGoshen, Niobrara, Platte41 min
Jun 24, 5:47 PM MDTSpecial Weather StatementCYSLaramie28 min

Nearby

Severe Thunderstorm Warnings in Wyoming, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.